Alert archive / California / High Wind Warnings in 2008

High Wind Warning 10, NWS San Diego, CA

February 23, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind warning at Feb 23, 2008, 1:17 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 23, 2008, 10:00 PM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2008, 1:17 PM PST (21:17 UTC)
In effect from
Feb 23, 2008, 10:00 PM PST
Expired
Feb 24, 2008, 8:00 PM PST
In force
22 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 232117
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
117 PM PST SAT FEB 23 2008

...STRONG AND POTENTIALLY DAMAGING WINDS TONIGHT AND SUNDAY...

.ANOTHER PACIFIC STORM WILL BRING EVEN STRONGER WINDS TO THE
MOUNTAINS AND DESERTS TONIGHT AND SUNDAY. SOUTHWEST WINDS WILL
INCREASE TONIGHT AS A FRONT APPROACHES SOUTHERN CALIFORNIA.
POTENTIALLY DAMAGING WINDS ARE POSSIBLE LATE TONIGHT THROUGH
SUNDAY ESPECIALLY WITH THE PASSAGE OF A POTENT STORM FRONT. 
THE WINDS WILL DECREASE SUNDAY NIGHT.

CAZ055-056-060-240530-
/O.UPG.KSGX.HW.A.0008.080224T0400Z-080225T0400Z/
/O.NEW.KSGX.HW.W.0010.080224T0600Z-080225T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
117 PM PST SAT FEB 23 2008

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM PST
SUNDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH LATER TONIGHT AND
SUNDAY IN PORTIONS OF THE MOUNTAINS AND HIGH DESERTS. WINDS WILL
GUST AS HIGH AS 65 MPH AT TIMES. WINDS THIS STRONG WILL MAKE
TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE...
ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM
RECENT RAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ058-240530-
/O.UPG.KSGX.HW.A.0008.080224T0400Z-080225T0400Z/
/O.NEW.KSGX.HW.W.0010.080224T1200Z-080225T0400Z/
SAN DIEGO COUNTY MOUNTAINS-
117 PM PST SAT FEB 23 2008

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST SUNDAY. 

SOUTHWEST WINDS IN THE SAN DIEGO MOUNTAINS WILL INCREASE TONIGHT
AND REACH 20 TO 40 MPH ON SUNDAY. WINDS WILL GUST AS HIGH AS 
65 MPH AT TIMES ON SUNDAY...MAINLY OVER THE HIGHER MOUNTAIN RIDGES 
AND ALONG PORTIONS OF THE DESERT FACING SLOPES. HIGH WINDS WILL
AFFECT PORTIONS OF INTERSTATE 8 AND OTHER MOUNTAIN PASSES. 

WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND
POWER LINES ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS WHERE THE
GROUND IS SATURATED FROM RECENT RAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ061-062-240530-
/O.EXT.KSGX.HW.A.0008.080224T1800Z-080225T0400Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
117 PM PST SAT FEB 23 2008

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 10 AM PST SUNDAY MORNING
THROUGH SUNDAY EVENING.

GUSTY WINDS WILL INCREASE IN THE LOWER DESERTS LATER TONIGHT INTO
SUNDAY MORNING. AS A POTENT STORM FRONT MOVES THROUGH THE AREA ON
SUNDAY AFTERNOON...SUSTAINED WEST WINDS COULD INCREASE TO 30 TO 
40 MPH WITH HIGH WIND GUSTS OVER 60 MPH WILL BE POSSIBLE AT TIMES.

WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND
POWER LINES ARE POSSIBLE.

A HIGH WIND WATCH MEANS THAT SUSTAINED WINDS OF AT LEAST 40 MPH...
OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$

LAVIS
4 follow-up statements
000 
WWUS76 KSGX 240138
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
538 PM PST SAT FEB 23 2008

...STRONG AND POTENTIALLY DAMAGING WINDS TONIGHT AND SUNDAY...

.ANOTHER PACIFIC STORM WILL BRING EVEN STRONGER WINDS TO THE
MOUNTAINS AND DESERTS TONIGHT AND SUNDAY. SOUTHWEST WINDS WILL
INCREASE TONIGHT AS A FRONT APPROACHES SOUTHERN CALIFORNIA.
POTENTIALLY DAMAGING WINDS ARE POSSIBLE LATE TONIGHT THROUGH
SUNDAY ESPECIALLY WITH THE PASSAGE OF A POTENT STORM FRONT. THE
WINDS WILL DECREASE SUNDAY NIGHT.

CAZ055-056-060-241200-
/O.CON.KSGX.HW.W.0010.080224T0600Z-080225T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
538 PM PST SAT FEB 23 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 PM PST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 PM PST SUNDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH LATER TONIGHT AND
SUNDAY IN PORTIONS OF THE MOUNTAINS AND HIGH DESERTS. WINDS WILL
GUST AS HIGH AS 65 MPH AT TIMES. WINDS THIS STRONG WILL MAKE
TRAVEL DIFFICULT. DOWNED TREES AND POWER LINES ARE POSSIBLE...
ESPECIALLY IN THE MOUNTAINS WHERE THE GROUND IS SATURATED FROM
RECENT RAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ058-241200-
/O.CON.KSGX.HW.W.0010.080224T1200Z-080225T0400Z/
SAN DIEGO COUNTY MOUNTAINS-
538 PM PST SAT FEB 23 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM PST
SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM PST
SUNDAY. 

SOUTHWEST WINDS IN THE SAN DIEGO MOUNTAINS WILL INCREASE TONIGHT
AND REACH 20 TO 40 MPH ON SUNDAY. WINDS WILL GUST AS HIGH AS
65 MPH AT TIMES ON SUNDAY...MAINLY OVER THE HIGHER MOUNTAIN
RIDGES AND ALONG PORTIONS OF THE DESERT FACING SLOPES. HIGH WINDS
WILL AFFECT PORTIONS OF INTERSTATE 8 AND OTHER MOUNTAIN PASSES.

WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND
POWER LINES ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS WHERE THE
GROUND IS SATURATED FROM RECENT RAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ061-062-241200-
/O.CON.KSGX.HW.A.0008.080224T1800Z-080225T0400Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
538 PM PST SAT FEB 23 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

GUSTY WINDS WILL INCREASE IN THE LOWER DESERTS LATER TONIGHT INTO
SUNDAY MORNING. AS A POTENT STORM FRONT MOVES THROUGH THE AREA ON
SUNDAY AFTERNOON...SUSTAINED WEST WINDS COULD INCREASE TO 30 TO
40 MPH WITH HIGH WIND GUSTS OVER 60 MPH WILL BE POSSIBLE AT
TIMES.

WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. DOWNED TREES AND
POWER LINES ARE POSSIBLE.

A HIGH WIND WATCH MEANS THAT SUSTAINED WINDS OF AT LEAST 40 MPH...
 OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

DA
000 
WWUS76 KSGX 241203
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
403 AM PST SUN FEB 24 2008

...STRONG ONSHORE WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY
THIS EVENING...

.A PACIFIC STORM MOVING INLAND ALONG THE WEST COAST WILL BRING
STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS THROUGH
EARLY THIS EVENING.

CAZ058-242015-
/O.EXT.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/
SAN DIEGO COUNTY MOUNTAINS-
403 AM PST SUN FEB 24 2008

...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM PST
THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 8 PM
PST THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS
AFTERNOON WITH STRONGEST GUSTS TO 60 MPH NEAR THE RIDGETOPS AND ON
DESERT SLOPES. WINDS WILL DECREASE TONIGHT. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ055-056-060-242015-
/O.CON.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
403 AM PST SUN FEB 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH ON RIDGETOPS AND
DESERT SLOPES WITH STRONGEST GUSTS TO 75 MPH. WINDS WILL DECREASE
TONIGHT. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ061-062-242015-
/O.UPG.KSGX.HW.A.0008.080224T1800Z-080225T0400Z/
/O.NEW.KSGX.WI.Y.0053.080224T2000Z-080225T0400Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
403 AM PST SUN FEB 24 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS 
AFTERNOON WITH GUSTS TO 45 MPH. WINDS WILL GUST TO 55 MPH NEAR THE
FOOTHILLS. WINDS WILL DECREASE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. THE WINDS MAY GENERATE AREAS OF
BLOWING SAND AND DUST WITH VISIBILITY LESS THAN ONE QUARTER MILE
AT TIMES. 

$$

MARTIN
000 
WWUS76 KSGX 242053
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PST SUN FEB 24 2008

...STRONG ONSHORE WINDS IN THE MOUNTAINS AND DESERTS THROUGH
EARLY THIS EVENING...

.A PACIFIC STORM MOVING INLAND OVER THE WESTERN STATES 
WILL CONTINUE TO BRING STRONG WESTERLY WIND FLOW FROM THE PACIFIC
INTO THE MOUNTAINS AND DESERTS THROUGH EARLY THIS EVENING.

CAZ055-056-060-250400-
/O.CON.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
1253 PM PST SUN FEB 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

AREAS OF SOUTHWEST TO WEST WINDS 25 TO 35 MPH ON RIDGE TOPS AND
DESERT SLOPES WITH STRONGEST GUSTS TO 75 MPH. WINDS WILL DECREASE
TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ058-250400-
/O.CON.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/
SAN DIEGO COUNTY MOUNTAINS-
1253 PM PST SUN FEB 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH STRONGEST GUSTS TO 60
MPH NEAR THE RIDGE TOPS AND ON DESERT SLOPES. WINDS WILL DECREASE
TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ061-062-250400-
/O.CON.KSGX.WI.Y.0053.000000T0000Z-080225T0400Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1253 PM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. WINDS
WILL GUST TO 55 MPH NEAR THE FOOTHILLS. THE WINDS WILL DECREASE
TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. THE WINDS MAY GENERATE AREAS OF
BLOWING SAND AND DUST WITH VISIBILITY LESS THAN ONE QUARTER MILE
AT TIMES.

$$

MARTIN/SMALL
000 
WWUS76 KSGX 250349
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
749 PM PST SUN FEB 24 2008


CAZ055-056-060-250500-
/O.EXP.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
749 PM PST SUN FEB 24 2008

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. 



$$

CAZ058-250500-
/O.EXP.KSGX.HW.W.0010.000000T0000Z-080225T0400Z/
SAN DIEGO COUNTY MOUNTAINS-
749 PM PST SUN FEB 24 2008

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. 



$$

CAZ061-062-250500-
/O.EXP.KSGX.WI.Y.0053.000000T0000Z-080225T0400Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
749 PM PST SUN FEB 24 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. 



$$

DA

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Feb 23, 10:20 AM PST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 23, 10:20 AM PST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1020 AM PST SAT FEB 23 2008

.SYNOPSIS...A WARM...MOISTURE LADEN PACIFIC STORM WILL BRING MORE
RAIN BEGINNING TONIGHT THROUGH SUNDAY. FLOODING IS POSSIBLE...AND A
FLASH FLOOD WATCH IS IN EFFECT FOR THE BURN AREAS. THIS STORM WILL
ALSO BRING VERY STRONG WINDS FROM 30 TO 50 MPH IN THE MOUNTAINS AND
DESERTS. HIGH SURF FROM 10 TO 15 FEET WILL AFFECT THE BEACHES FROM
LATE SUNDAY THROUGH TUESDAY. FAIR AND WARMER WEATHER WILL RETURN
EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE WEST.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

RELATIVELY TRANQUIL WEATHER IN THE NEAR TERM TODAY AS WE GET A BRIEF
RESPITE FROM RAIN. A LARGE WARM FRONTAL BAND FROM THE INCOMING STORM
WAS ALREADY MOVING FAST INTO NORTHERN AND CENTRAL CA THIS MORNING.
THIS BAND WILL BRUSH BY OUR LOCAL AREA MAINLY THE NORTHERN SECTIONS
WITH INCREASING CLOUDS. BY LATER IN THE AFTERNOON CAN/T RULE OUT A
BIT OF LIGHT RAIN PARTICULARLY NEAR SAN BERNARDINO MTNS SO SLIGHT
CHANCE IN THE NORTH BEFORE SUNDOWN LOOKS OK. EXPECT SOUTHERN HALF TO
REMAIN DRY TODAY.

OTHERWISE ATTENTION CENTERS ON THE APPROACHING MOIST PACIFIC STORM
FOR LATER TONIGHT AND SUNDAY. THE SYSTEM RAMPED UP STRONGLY
OVERNIGHT AND SHOWS IMPRESSIVE ALL-AROUND FEATURES THIS MORN WITH A
SUBTROPICAL MOISTURE TAP. EXPECT STRONG DYNAMIC LIFT FROM UPPER JET
STREAK TO MOVE OVER SOCAL...STRONG WEST-SOUTHWEST WINDS WILL GREATLY
ENHANCE OROGRAPHICS IN OUR FOOTHILLS AND MOUNTAINS...THE COLD FRONT
ALREADY SHOWS HIGH RAINFALL RATES OVER THE PACIFIC AND FOR SOCAL
IT/S A WARM SYSTEM WITH SNOW LEVEL 7000 FT+ AHEAD OF THE FRONT...
DROPPING TO 6000 FT FOR SUNDAY AFTN.

SOME LIGHT PRECIP COULD START TO OCCUR OVER THE SAN BERNARDINO MTNS
EARLY THIS EVENING...THEN RAIN WILL INCREASE AFTER 10 PM AND SPREAD
MORE RAPIDLY FROM ORANGE COUNTY SOUTH AND EAST INTO SAN DIEGO COUNTY
DURING THE WEE HOURS. EXPECT WINDOW FOR HEAVIEST RAIN AROUND 2 AM TO
10 AM NORTH AND 6 AM TO 2 PM SOUTH.

THIS NEXT ROUND OF MODERATE TO HEAVY RAIN COULD HAVE HIGH AMOUNTS OF
RUNOFF DUE TO SATURATED SOILS FROM ANTECEDENT STORMS...AND THIS
CERTAINLY INCREASES OUR RISK FOR FLOODING AND DEBRIS FLOWS. THUS A
FLASH FLOOD WATCH IS IN EFFECT ESPECIALLY FOR THE BURN AREAS.

LATEST RAINFALL ESTIMATES ARE:

COASTAL AREAS.......0.50 TO 1.50 INCHES
INLAND VALLEYS......0.75 TO 1.75 INCHES
FOOTHILLS...........1.25 TO 2.25 INCHES
MOUNTAINS...........2 TO 3 INCHES...WITH LOCAL AMOUNTS TO 5 INCHES
HIGH DESERTS........0.25 TO 0.50 INCHES
LOWER DESERTS.......0.05 TO 0.30 INCHES.

STRONGER WINDS WILL ACCOMANY THE NEXT STORM WITH INCREASING SW FLOW
TONIGHT AHEAD OF THE COLD FRONT...AND ESPECIALLY ON SUNDAY WHEN
STRONG WESTERLY WINDS OCCUR DURING AND AFTER FRONTAL PASSAGE. A HIGH
WIND WATCH REMAINS IN EFFECT FOR THE MOUNTAINS AND DESERTS WITH
POTENTIAL FOR DAMAGING GUSTS OVER 60 MPH.

PRECIPITATION IS EXPECTED TO DECREASE GRADUALLY LATE SUNDAY AND
SUNDAY NIGHT WITH LINGERING DEEP MOISTURE AND OROGRAPHIC LIFT
KEEPING SHOWERS GOING IN THE FOOTHILLS AND MOUNTAINS...ESPECIALLY
THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS.

BY MONDAY A BUILDING RIDGE WILL BRING A RETURN FAIR AND WARMER
WEATHER FOR EARLY NEXT WEEK.

&&

.AVIATION...
231530Z...WARM FRONTAL TYPE BAND MOVING INTO CENTRAL CA THIS
MORNING. IT WILL GRAZE FAR SOCAL...MAINLY NORTH PART...THEN STRONG
COLD FRONT WILL MOVE INTO TONIGHT THROUGH EARLY SUNDAY MORNING WITH
HEAVY RAIN AT TIMES...THEN SHOWERS. AREAS OF FOG OCCURRED EARLY THIS
MORNING WITH LOCAL DENSE FOG. INCREASING CLOUDS THIS AFTERNOON WITH
BASES AND VSBY DROPPING TO IFR OR LOWER BY AROUND 06Z AS RAIN
SPREADS SOUTHEAST OVER THE AREA. CLOUDS WILL BEGIN TO BREAK UP
AROUND 18Z EXCEPT OVER THE MOUNTAINS. SOME SHOWERS POSSIBLE SUNDAY
NIGHT.

&&

.MARINE...
WINDS WILL TURN TO SOUTHEAST TO SOUTH LATE MORNING TO AFTERNOON AND
INCREASE. EXPECT WINDS TO BE NEAR SMALL CRAFT ADVISORY LATE TONIGHT
THROUGH SUNDAY MORNING. WINDS WILL DECREASE LATE SUNDAY MORNING...
TURNING TO THE SOUTHWEST AND THEN BECOME WEST AND WEAKEN FURTHER
SUNDAY AFTERNOON. A STRONG COLD FRONT WILL MOVE IN LATE TONIGHT
THROUGH SUNDAY MORNING WITH HEAVY RAIN AT TIMES AND HAZARDOUS
CONDITIONS. SHOWERS SUNDAY AFTERNOON...DECREASING SUNDAY NIGHT.
A LARGE WEST SWELL WILL MOVE IN BY SUNDAY AFTERNOON. THEREFORE A
HIGH SURF ADVISORY HAS BEEN ISSUED FROM LATE SUN AFTERNOON THROUGH
TUE MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FOR THE BURN AREAS TONIGHT THROUGH SUNDAY
AFTERNOON. SEE LAXNPWSGX.

HIGH WIND WATCH FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO
COUNTY MOUNTAINS AND ADJACENT DESERTS TONIGHT SUNDAY EVENING. SEE
LAXNPWSGX.

HIGH SURF ADVISORY AND POTENTIAL BEACH EROSION LATE SUNDAY AND
MONDAY DUE. SEE LAXCFWSGX.

&&

PUBLIC...LAVIS
AVIATION...WHITLOW
Hazardous weather outlook, Feb 23, 5:30 AM PST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 AM PST SAT FEB 23 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-240000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
530 AM PST SAT FEB 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.

RAIN AND POSSIBLE FLASH FLOODING IN THE BURN AREAS TONIGHT. SEE
LAXFFASGX.

WINDS WILL INCREASE TONIGHT...STRONGEST IN THE MOUNTAINS AND
DESERTS. SEE LAXNPWSGX.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.

RAIN AND STRONG WINDS SUNDAY. SEE LAXNPWSGX AND LAXFFASGX.

LARGE SURF AT THE BEACHES SUNDAY AFTERNOON THROUGH TUESDAY WITH
STRONG RIP CURRENTS...BEACH EROSION AND MINOR COASTAL FLOODING. SEE
LAXCFWSGX.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER SKYWARN ACTIVATION MAY BE NEEDED
TONIGHT AND SUNDAY.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 5:22 PM PSTMarine Weather StatementSGX4 days
Feb 23, 1:59 AM PSTHigh Surf AdvisorySGXSan Diego3 days
Feb 23, 3:27 AM PSTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego30 hr
Feb 23, 11:08 AM PSTWinter Storm WatchSGXRiverside, San Bernardino4 hr
Feb 23, 2:51 PM PSTWinter Storm WarningSGXRiverside, San Bernardino23 hr

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.